MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035476300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that the subject coil was used during coil embolization procedure for aneurysm located at the anterior communicating artery (acom).The physician was able to place the subject coil into the aneurysm; however, the coil became stretched and was prematurely detached from the primary wire.There were no clinical consequences reported due to this event.No additional information was provided.
 
Event or Problem Description
It was reported that the subject coil was used during coil embolization procedure for aneurysm located at the anterior communicating artery (acom).The physician was able to place the subject coil into the aneurysm; however, the coil became stretched and was prematurely detached from the primary wire.The physician accessed the vessel and a microsnare device was used to remove the coil.The procedure took longer than it was supposed to have, and the patient was under general anesthesia for 1.5 hours due to the procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the delivery wire of the coil was found kinked/bent and the suture was noted to be damaged.The main coil was broken near the proximal end and excessively stretched.Functional testing was not performed due to the damage noted to the returned device.In case of this complaint, it is possible that the coil got stuck inside the microcatheter and excessive force was used in order to push/pull the coil against friction, as a result of the coil was stretched and broken; however, this cannot be conclusively determined.Based on the investigation results and available information an assignable cause of procedural factors was assigned to the as reported issues 'nv - main coil stretched, 'nv - main coil prematurely detached/separated inside patient', and to an analyzed issues 'nv - main coil broken/fractured', and ' main coil suture damage', as the issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.The delivery wire was kinked most likely due to handling of the device during the procedure; therefore, an assignable cause of handling damage was assigned to the as analyzed issue 'nv- coil delivery wire kinked/bent'.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8175350
Report Number3008881809-2018-00537
Device Sequence Number2745575
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public04546540676559
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Catalogue NumberM0035476300
Device Lot Number20361270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer12/19/2018
01/16/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/11/2019
02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;